MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was(b)(6).The calibration was provided for (b)(6) 2025.Qc was within the ranges on the day of the event.Sample 1 and sample 2 were received for investigation on 15-oct-2025.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about questionable low results for 2 patients' samples tested with elecsys syphilis assay on a cobas e 801 analytical unit.Sample 1: initial result: 1.21 coi (interpreted as positive and tested on vitros ortho using chemiluminescent immunoassay clia laboratory method).1st repeat result: positive (tested with western blot).2nd repeat result: 0.731 coi (interpreted as negative and tested on cobas e 801).3rd repeat result: positive (tested on vitros after being frozen and thawed).Sample 2: initial result: 4.8 coi (interpreted as positive and tested on vitros ortho - clia laboratory method).1st repeat result: positive (tested with western blot).2nd repeat result: 0.979 coi (interpreted as negative and tested on cobas e 801).3rd repeat result: positive (tested on vitros after being frozen and thawed).No questionable results were reported outside the laboratory.
 
Additional Manufacturer Narrative
The investigation noted that samples 1 and 2 have exceeded the storage stability.During the investigation, both sample 1 and sample 2 yielded discrepant results across multiple syphilis screening and confirmation assays, preventing a definitive classification.While some initial tests and single antigen analysis indicated low-level treponemal reactivity, these findings were not consistently confirmed by supplemental treponemal and non-treponemal tests; analyte instability may be a contributing factor to the inconclusive results.The investigation determined the event was consistent with a patient sample issue.The product labeling states: "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.The elecsys syphilis assay performs within specifications.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23335820
Report Number1823260-2025-04252
Device Sequence Number7808267
Product Code LIP
UDI-Device Identifier07613336171998
UDI-Public07613336171998
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberSYPHILIS
Device Catalogue Number09015051190
Device Lot Number828502
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown